Alert archive / Indiana / Frost Advisories in 2025

Frost Advisory 2, NWS Indianapolis, IN

October 8, 202513 counties in Indiana

NWS Indianapolis, IN issued this frost advisory at Oct 8, 2025, 2:45 PM EDT for 13 counties in Indiana. It took effect at Oct 9, 2025, 5:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2025, 2:45 PM EDT (18:45 UTC)
In effect from
Oct 9, 2025, 5:00 AM EDT
Expired
Oct 9, 2025, 8:15 AM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Howard County, IN, Madison County, IN, Montgomery County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 60 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1765 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

514 
WWUS73 KIND 081845
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
245 PM EDT Wed Oct 8 2025

INZ021-028>031-035-038-040>042-090500-
/O.NEW.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Tipton-Madison-
Delaware-Randolph-
Including the cities of Frankfort, Covington, West Lafayette,
West Lebanon, Flora, Veedersburg, Winchester, Farmland, Parker
City, Kokomo, Union City, Attica, Anderson, Williamsport,
Lafayette, Tipton, Delphi, and Muncie
245 PM EDT Wed Oct 8 2025

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY...

* WHAT...Temperatures as low as 35 will result in patchy frost 
  formation.

* WHERE...Clinton, Howard, Madison, Tipton, Delaware, Randolph, 
  Carroll, Fountain, Tippecanoe, and Warren Counties.

* WHEN...From 5 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Eckhoff
4 follow-up statements
570 
WWUS73 KIND 081849
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
249 PM EDT Wed Oct 8 2025

INZ039-090500-
/O.EXA.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/
Hamilton-
Including the cities of Carmel, Noblesville, and Fishers
249 PM EDT Wed Oct 8 2025

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY...

* WHAT...Temperatures as low as 35 will result in patchy frost 
  formation.

* WHERE...Hamilton County.

* WHEN...From 5 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

INZ021-028>031-035-038-040>042-090500-
/O.CON.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Tipton-Madison-
Delaware-Randolph-
Including the cities of Frankfort, Covington, West Lafayette,
West Lebanon, Flora, Veedersburg, Winchester, Farmland, Parker
City, Kokomo, Union City, Attica, Anderson, Williamsport,
Lafayette, Tipton, Delphi, and Muncie
249 PM EDT Wed Oct 8 2025

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY...

* WHAT...Temperatures as low as 35 will result in patchy frost 
  formation.

* WHERE...Clinton, Howard, Madison, Tipton, Delaware, Randolph, 
  Carroll, Fountain, Tippecanoe, and Warren Counties.

* WHEN...From 5 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Eckhoff
793 
WWUS73 KIND 090124
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
924 PM EDT Wed Oct 8 2025

INZ036-037-090930-
/O.EXA.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/
Montgomery-Boone-
Including the cities of Crawfordsville, Lebanon, and Zionsville
924 PM EDT Wed Oct 8 2025

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY...

* WHAT...Temperatures as low as 34 will result in patchy frost 
  formation.

* WHERE...Boone and Montgomery Counties.

* WHEN...From 5 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

INZ021-028>031-035-038>042-090930-
/O.CON.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Tipton-Hamilton-
Madison-Delaware-Randolph-
Including the cities of Delphi, Covington, Muncie, Williamsport,
Flora, Veedersburg, Attica, West Lebanon, Kokomo, Parker City,
Winchester, Carmel, Frankfort, Tipton, Union City, Lafayette,
Noblesville, West Lafayette, Fishers, Anderson, and Farmland
924 PM EDT Wed Oct 8 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT THURSDAY...

* WHAT...Temperatures as low as 35 will result in patchy frost 
  formation.

* WHERE...Portions of central, east central, north central, and west 
  central Indiana.

* WHEN...From 5 AM to 9 AM EDT Thursday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

50
431 
WWUS73 KIND 090712
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
312 AM EDT Thu Oct 9 2025

INZ021-028>031-035-038>042-091300-
/O.CON.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Tipton-Hamilton-
Madison-Delaware-Randolph-
Including the cities of Williamsport, Veedersburg, Tipton,
Anderson, Muncie, Farmland, Fishers, Lafayette, Union City, West
Lebanon, Carmel, Attica, Covington, West Lafayette, Frankfort,
Noblesville, Winchester, Delphi, Parker City, Kokomo, and Flora
312 AM EDT Thu Oct 9 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures may fall to the mid 30s and result in patchy 
  frost formation.

* WHERE...Portions of central, east central, north central, and west 
  central Indiana.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

INZ036-037-091300-
/O.CON.KIND.FR.Y.0002.251009T0900Z-251009T1300Z/
Montgomery-Boone-
Including the cities of Zionsville, Crawfordsville, and Lebanon
312 AM EDT Thu Oct 9 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures may fall to the mid 30s and result in patchy 
  frost formation.

* WHERE...Boone and Montgomery Counties.

* WHEN...Until 9 AM EDT this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

JP
210 
WWUS73 KIND 091215
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
815 AM EDT Thu Oct 9 2025

INZ021-028>031-035>042-091315-
/O.CAN.KIND.FR.Y.0002.000000T0000Z-251009T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-
Including the cities of Flora, Carmel, Lafayette, Anderson, West
Lafayette, Noblesville, Attica, Tipton, Covington, Williamsport,
West Lebanon, Delphi, Farmland, Frankfort, Zionsville,
Winchester, Veedersburg, Kokomo, Lebanon, Crawfordsville, Muncie,
Fishers, Parker City, and Union City
815 AM EDT Thu Oct 9 2025

...FROST ADVISORY IS CANCELLED...

The threat for frost has ended with temperatures rising into the 
upper 30s to low 40s.

$$

CM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 8, 12:41 PM EDT, 2 hours 4 minutes earlier. Its key messages:

  • Sunny and Cooler Today.
  • Potential for frost Tonight and Thursday nights with lows in the upper 30s possible.
  • Dry weather is expected through at least Tuesday, with gradually warming temperatures.
Area forecast discussion, Oct 8, 12:41 PM EDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1241 PM EDT Wed Oct 8 2025

.KEY MESSAGES...

- Sunny and Cooler Today.

- Potential for frost Tonight and Thursday nights with lows in the
  upper 30s possible.

- Dry weather is expected through at least Tuesday, with gradually
  warming temperatures.

&&

.FORECAST UPDATE...
Issued at 938 AM EDT Wed Oct 8 2025

No significant changes needed to the forecast this morning. Only one
minor change which was upping sky cover slightly across our
northeast due to some low-level clouds drifting southeastward out of
Michigan. These should diminish with time while passing near and to
the northeast of the Muncie area.

&&

.SHORT TERM (Today and tonight)...
Issued at 304 AM EDT Wed Oct 8 2025

Surface analysis early this morning shows strong high pressure in
place over MN and NW WI. This high was expanding its influence east
to MI and Indiana. Yesterday's cold front had departed east to the
Appalachians. The high was providing cooler and less humid north
winds. GOES19 show clear skies across the forecast area and most of
the midwest. Aloft, water vapor imagery showed subsidence in place
over Indiana along with a strong ridge building over the northern
plains states. This ridging was slowly pushing east toward Indiana
and the Ohio Valley.

Today and Tonight...

Quiet, cooler and pleasant weather is expected today and tonight.

The models suggest the strong ridging over the northern plains
states will be drifting east across the upper midwest through
tonight. This will continue to keep lee side subsidence in play
across Indiana. The associated surface high will also slowly push
across the Great Lakes through tonight, slowly allowing our surface
flow to change from northerly today to northeasterly late tonight.

Forecast soundings and time heights show a dry column amid all this
subsidence, thus a sunny day and clear night will be expected. Given
the cold air advection ongoing, highs in the mid to upper 60s will
be expected with lows tonight in the upper 30s and lower 40s.

&&

.LONG TERM (Thursday through Tuesday)...
Issued at 304 AM EDT Wed Oct 8 2025

Prolonged dry weather is likely to return through the long term
period as strong surface high pressure dominates the area much of
the time, though there is some uncertainty to monitor early in the
weekend with significant model discrepancies in handling a quick
moving upper wave.

Temperatures will briefly be near to a bit below normal to end the
work week, with highs in the mid 60s to around 70 and lows as low as
the mid 30s to low 40s. Cannot completely rule out isolated pockets
of frost in sheltered areas north Thursday and Friday mornings, but
temperatures are too borderline to include at the moment. The most
likely area and time for frost at this time looks to be in the
north/northeast Friday morning.

Guidance in general suggests the building of a relatively narrow,
high amplitude upper level ridge across the area over the weekend
into early next week, which would bring temperatures back above
normal, with highs gradually climbing back well into the 70s. Lows
would likely still be near normal in the upper 40s to mid 50s given
ongoing drought and accompanying enhanced diurnal ranges.

The only outside chance for precipitation through early next week
may be Friday evening into early Saturday, when a quick moving upper
level wave is depicted passing somewhere near or through the region
in various models, though discrepancies on placement and timing, not
to mention run-to-run inconsistencies, remain significant, and
moisture availability is suspect. Will maintain a dry forecast for
now - and regardless, any precipitation with this feature would be
light and non-impactful. At this time, the most likely impact will
simply be an increase in mid and high level cloud cover.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 1241 PM EDT Wed Oct 8 2025

Impacts:

-None

Discussion:

A steady N/NE wind between 7-10kt has developed this afternoon and
should continue until dusk. Winds will gradually shift towards the E
as the surface high builds to the north.

Generally clear skies are expected through the TAF period outside of
patches of diurnal cu around 6000ft this afternoon.

There is a non-zero chance of patchy ground fog at KLAF and KHUF
tomorrow morning, but given decreasing dew points winds staying
above 3kt throughout the night, any fog that does develop should be
very isolated and so is not mentioned in the TAF.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Eckhoff
SHORT TERM...Puma
LONG TERM...Nield
AVIATION...Updike
Hazardous weather outlook, Oct 8, 3:11 AM EDT, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
311 AM EDT Wed Oct 8 2025

INZ021-028>031-035>049-051>057-060>065-067>072-090715-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
311 AM EDT Wed Oct 8 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

JP

Nearby

Frost Advisories in Indiana, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.